Alert archive / Minnesota / Special Weather Statements in 2014
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 6, 2014, 7:50 AM CDT for Wright County, Minnesota. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2014, 7:50 AM CDT (12:50 UTC)
- Expired
- Jul 6, 2014, 8:15 AM CDT
- In force
- 25 min
- Issued by
- NWS Twin Cities, MN
County Wright County, MN
The radar
The Minneapolis radar (KMPX), 68 km from the middle of the area, began a volume at 12:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 0.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1540 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
870
WWUS83 KMPX 061250
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
750 AM CDT SUN JUL 6 2014
MNZ049-059-061315-
STEARNS-WRIGHT-
750 AM CDT SUN JUL 6 2014
...THUNDERSTORM MOVING OVER SOUTHEAST STEARNS AND INTO NORTHWEST
WRIGHT COUNTIES THROUGH 815 AM CDT...
AT 748 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 11 MILES SOUTH OF ST CLOUD. THIS STORM WAS MOVING
SOUTHEAST AT 45 MPH.
HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ST AUGUSTA.
FAIRHAVEN.
CLEARWATER.
HASTY.
LAKE MARIA STATE PARK.
MONTICELLO.
LAT...LON 4545 9408 4540 9402 4540 9399 4538 9395
4538 9391 4534 9387 4533 9383 4530 9379
4517 9388 4539 9438 4550 9428
TIME...MOT...LOC 1250Z 293DEG 37KT 4539 9421
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 6, 6:42 AM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 6, 6:42 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 642 AM CDT SUN JUL 6 2014 .UPDATE... FOR 12Z AVIATION DISCUSSION BELOW && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 330 AM CDT SUN JUL 6 2014 CONVECTION ASSOCIATED WITH THE SURFACE TROUGH AND APPROACHING MID LEVEL SHORTWAVE HAS SNUCK INTO THE NORTHWESTERN PORTION OF THE FORECAST AREA THIS MORNING. SEVERAL OF THE CAMS MODELS INDICATE THIS ACTIVITY WILL SAG SOUTH AND EAST ACROSS THE AREA THIS MORNING IN CONCERT WITH THE H85-H7 THICKNESS CONTOURS...AND GENERALLY AFFECT AREAS ALONG/NORTH OF INTERSTATE 94...WITH SPOTTY ACTIVITY TO THE SOUTH. THIS COMPLEX OF STORMS WILL BE ACCOMPANIED BY QUITE A BIT OF LIGHTNING...HAIL PRIMARILY DIME-SIZED OR LESS...AND OCCASIONAL WIND GUSTS TO 50 MPH. HAVE ALSO SEEN RAINFALL REPORTS OF AROUND ONE HALF INCH IN AS LITTLE AS 20 MINUTES...WHICH MAKES SENSE GIVEN PWAT VALUES ARE RUNNING AROUND 150 PERCENT OF NORMAL /1.5+ INCHES/. MEANWHILE...THE SOUTHERN PORTION OF THE AREA WILL ALSO HAVE TO WORRY ABOUT STRATUS CLOUDS AND LIGHT FOG. AFTER THIS FIRST SURGE OF SHOWERS AND THUNDERSTORMS MARCHES ACROSS CENTRAL MN AND WEST CENTRAL WI THIS MORNING...SHOULD SEE SCOURING OF THE LOW CLOUD COVER ACROSS WEST AND SOUTH CENTRAL MN AS THE COLD FRONT ARRIVES. SOUNDINGS INDICATE MIXING POTENTIAL TO AROUND 875MB CORRELATED WITH TEMPS CIRCA 23C. THIS WOULD TRANSLATE TO HIGHS RIGHT AROUND 90 DEGREES DOWN IN SOUTH CENTRAL MN ALONG INTERSTATE 90. DUE TO MORE LIMITED DIURNAL WARMING FARTHER NORTH THIS MORNING PRIOR TO THE FROPA...HAVE LEANED A TAD MORE TOWARD THE CONSERVATIVE SIDE OF TEMPS WITH MID TO UPPER 80S FROM WILLMAR TO THE TWIN CITIES TO EAU CLAIRE...AND LOWER 80S IN THE NORTHWEST NEAR ALEXANDRIA WHERE FRONT WILL ARRIVE SOONER. THE SECOND ROUND OF /STRONGER/ CONVECTION WILL BE TIED TO THE POSITION OF THE COLD FRONT AND DIURNAL DESTABILIZATION THIS AFTERNOON. EXPECT THE FRONT TO BE STRETCHING FROM SOUTHEASTERN MN TO NEAR EAU CLAIRE AT 21Z. THEREFORE IT STILL LOOKS LIKE THE MAJORITY OF THE MPX CWA WILL ESCAPE AN AFTERNOON/EVE ROUND OF SEVERE WEATHER...WITH THE EXCEPTION OF POINTS ALONG AND EAST OF A FAIRMONT TO RED WING AND LADYSMITH LINE...WITH EAU CLAIRE APPEARING TO BE THE LOCALE MOST AT RISK FOR SEVERE STORMS IN OUR AREA. SAID THREAT WOULD BE IN THE WINDOW OF TIME GENERALLY BETWEEN 2 PM AND 7 PM...WITH HAIL...WINDS...AND TORNADOES APPEARING POSSIBLE. STORMS AND CLOUDS QUICKLY SCATTER OUT THIS EVE AND BREEZY NORTHWEST WINDS DIMINISH...TO BRING A FAIRLY TRANQUIL NIGHT WITH LOWS IN THE 60S. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 330 AM CDT SUN JUL 6 2014 MONDAY AND MONDAY EVENING WILL HAVE A REINFORCING SHOT OF COOLER AIR...AND ASSOCIATED SHRTWV...THAT WILL AID IN THE DEVELOPMENT OF MORE SHRA/TSRA. THIS SHOULD BE THE BEST TIME FRAME IN THE EXTENDED PERIOD WHERE CONFIDENCE IS HIGH FOR WIDESPREAD RAINFALL. NORTHWEST FLOW NEAR THE SFC WILL CONTINUE THRU TUESDAY NIGHT WITH A COOLER THAN NORMAL TEMPERATURE PROFILE. THE UPPER FLOW THRU MIDWEEK WILL REMAIN FROM THE NW WHICH WILL LEAD TO THE COOLER TEMPS. BY THE LADDER PART OF THE WEEK AND INTO NEXT WEEKEND...THE UPPER LEVEL FLOW WILL BE MORE ZONAL ACROSS THE NORTHERN PART OF THE U.S. WITH AN INCREASE CHC OF A STRONG RIDGE BUILDING ACROSS THE CENTRAL ROCKIES...INTO THE CENTRAL PLAINS. WITH THE RIDGE BUILDING TO THE SOUTH...THERE IS A LESS CHANCE OF A FRONTAL SYSTEM MOVING FURTHER SOUTH ACROSS THE PLAINS...AND WILL LIKELY HOLD NEAR THE UPPER MIDWEST/NORTHERN PLAINS. AT THE SAME TIME AS THE UPPER RIDGE BEGINS TO BUILD OVER THE CENTRAL ROCKIES...HIGHER THICKNESS VALUES WILL SPILL OVER THE PLAINS AND INTO THE UPPER MIDWEST. THIS WILL LEAD TO HIGHER TEMPS BY THE END OF THE WEEK AND INTO THE WEEKEND. HOWEVER...AT THE SAME TIME THE BATTLE BETWEEN THE TWO AIR MASSES WILL LEAD TO CHC/S OF PRECIPITATION. IN ADDITION AS TEMPS INCREASE NOT ONLY AT THE SFC...BUT ALOFT...AN INCREASING CAP WILL BE PRESENT. SO MOST OF THE SHRA/TSRA ACTIVITY WILL LIKELY BE NOCTURNAL AND ALONG THE CAPPING INVERSION. SO CHALLENGES WILL DEVELOP ON WHERE THIS CAPPING INVERSION DEVELOPS. SOME OF THE MODELS ARE DEPICTING A FRONT MOVING ACROSS THE AREA NEXT WEEKEND. BUT THIS IS NOT CONDUCIVE WITH THE UPPER FLOW...UNLESS A STRONGER UPPER TROUGH BUILDS WESTWARD ACROSS THE GREAT LAKES REGION LEADING TO COOLER TEMPS BY THE WEEKEND. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 553 AM CDT SUN JUL 6 2014 IFR LEVEL CLOUDS AND MVFR VSBYS WILL PERSIST THIS MORNING AHEAD OF THE APPROACHING COLD FRONT. THE COMPLEX OF SHOWERS AND THUNDERSTORMS WILL WANE AS IT PROGRESSES EAST-SOUTHEAST ACROSS THE AREA. SHOULD SEE SCOURING OF THE LOW CLOUDS DURING THE MID TO LATE MORNING HOURS...AND THEN REDEVELOPMENT OF THUNDERSTORMS OVER EASTERN AREAS /KRNH-KEAU/ THIS AFTERNOON. SOUTHERLY WINDS WILL VEER TO THE WEST THEN NORTHWEST AS THE FRONT PASSES...THEN GUST TO BETWEEN 20 AND 25 KTS IN THE WAKE OF THE FRONT. SKIES CLEAR THIS EVE AND WINDS DECREASE TO AOB 5 KTS. MID/HIGH CLOUDS ARE EXPECTED BE ON THE INCREASE AFTER 09Z TONIGHT...WHICH SHOULD KEEP FOG DEVELOPMENT SOMEWHAT AT BAY. KMSP... WILL SEE A FEW-HOUR WINDOW OF SHOWERS THIS MORNING. THERE COULD BE A RUMBLE OR TWO OF THUNDER...BUT OVERALL JUST MVFR VSBYS IN RAIN. IFR TO EVEN LIFR CIGS SHOULD SHOW IMPROVEMENT BETWEEN 15Z AND 18Z...WITH VFR EXPECTED AFTER THAT. AFTERNOON TS REDEVELOPMENT IS EXPECTED TO OCCUR JUST EAST/SOUTHEAST OF KMSP. SHIFT FROM SOUTHWEST TO NORTHWEST WINDS WILL OCCUR BY 18Z...WITH GUSTS TO AROUND 22 KTS FOR THIS AFTERNOON. SKIES CLEAR AFTER 00Z AND WINDS DECREASE BELOW 5 KTS OVERNIGHT INTO TUESDAY. /OUTLOOK FOR KMSP/ MONDAY...VFR. CHC AFTERNOON SHRA/TS AND MVFR. WINDS WEST 5-15 KTS. TUESDAY...VFR. NORTHWEST WIND 10 TO 20 KT. WEDNESDAY...VFR. WEST WIND 5 TO 10 KT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...LS LONG TERM...JLT AVIATION...LS
Hazardous weather outlook, Jul 6, 4:22 AM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 422 AM CDT SUN JUL 6 2014 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 070930- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 422 AM CDT SUN JUL 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT TWO ROUNDS OF SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY. THE FIRST ROUND WILL MOVE ACROSS THE AREA THIS MORNING. IN ADDITION TO AN EXCESSIVE AMOUNT OF CLOUD TO GROUND LIGHTNING...ISOLATED WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE. HEAVY DOWNPOURS WITH RAINFALL RATES OF ONE INCH PER HOUR WILL ALSO BE POSSIBLE. IN THE WAKE OF THE MORNING THUNDERSTORM COMPLEX...SCATTERING OF LOW CLOUDS IS EXPECTED TO OCCUR AS A COLD FRONT MOVES ACROSS THE OUTLOOK AREA. TEMPERATURES WILL WARM UP AND HUMIDITY WILL INCREASE. THIS WILL CAUSE HEAT INDICES TO WARM TO BETWEEN 90 AND 95 DEGREES ACROSS MUCH OF THE OUTLOOK AREA. THE DAYTIME HEATING WILL THEN IGNITE ANOTHER ROUND OF THUNDERSTORMS THIS AFTERNOON...PRIMARILY FROM SOUTHEASTERN MINNESOTA INTO WEST CENTRAL WISCONSIN. THESE STORMS WILL HAVE THE POTENTIAL TO BE SEVERE...MAINLY BETWEEN 2 PM AND 6 PM...GENERALLY EAST OF INTERSTATE 35. THERE WOULD BE A SLIGHT RISK OF DAMAGING WINDS AND LARGE HAIL...AS WELL AS A MINIMAL TORNADO THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WEATHER PATTERN WILL REMAIN FAIRLY ACTIVE THROUGH NEXT WEEK...WITH MORE CHANCES FOR THUNDERSTORMS ON MONDAY INTO TUESDAY...AND THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON FROM EXTREME SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN.
In the hours before
Special weather statement, Jul 6, 2:27 AM CDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
227 AM CDT SUN JUL 6 2014
MNZ041>043-060815-
DOUGLAS-MORRISON-TODD-
227 AM CDT SUN JUL 6 2014
...THUNDERSTORMS MOVING INTO DOUGLAS...TODD AND MORRISON COUNTIES
THROUGH 315 AM CDT...
AT 220 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING ALONG A
LINE EXTENDING FROM NORTH OF BRAINERD...TO EAST OF STAPLES...TO
NORTH OF LAKE OSAKIS. THESE STORMS WERE MOVING SOUTHEAST AT 40
MPH...AND WILL AFFECT PARTS OF DOUGLAS...TODD...AND NORTHWEST
MORRISON COUNTIES BETWEEN 230 AM CDT AND 330 AM.
IN ADDITION TO LIGHTNING...HAIL UP TO DIME SIZE...WINDS UP TO 50
MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. ISOLATED
LOCATIONS COULD RECEIVE A QUICK HALF INCH OF RAINFALL IN AS LITTLE
AS 30 MINUTES.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CLARISSA.
CLOTHO.
BROWERVILLE.
CUSHING.
LONG PRAIRIE AIRPORT.
RANDALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES AND
TREE LIMBS. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4631 9455 4634 9443 4630 9435 4627 9433
4623 9438 4616 9436 4617 9384 4614 9382
4579 9466 4605 9531 4636 9466
TIME...MOT...LOC 0722Z 297DEG 36KT 4665 9428 4633 9451
4606 9508
LSSpecial weather statement, Jul 6, 2:49 AM CDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
249 AM CDT SUN JUL 6 2014
MNZ041-060830-
DOUGLAS-
249 AM CDT SUN JUL 6 2014
...THUNDERSTORMS MOVING INTO NORTHERN DOUGLAS COUNTY THROUGH 330 AM
CDT...
AT 246 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 11 MILES SOUTH OF BATTLE LAKE. THIS STORM WAS MOVING
EAST AT 40 MPH.
IN ADDITION TO LIGHTNING...HAIL UP TO DIME SIZE...WINDS UP TO 50
MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STRONG STORM.
ISOLATED LOCATIONS COULD RECEIVE A QUICK HALF INCH OF RAINFALL IN AS
LITTLE AS 30 MINUTES.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MELBY.
BRANDON.
MILLERVILLE.
LEAF VALLEY.
LAKE CARLOS STATE PARK.
MILTONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES AND
TREE LIMBS. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4611 9564 4612 9531 4609 9516 4577 9516
4600 9578 4608 9579 4611 9578 4612 9576
4612 9565
TIME...MOT...LOC 0749Z 276DEG 33KT 4613 9566
LSSpecial weather statement, Jul 6, 4:07 AM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
407 AM CDT SUN JUL 6 2014
MNZ041-043-047>049-061100-
DOUGLAS-MORRISON-POPE-STEARNS-STEVENS-
407 AM CDT SUN JUL 6 2014
...THUNDERSTORMS MOVING ACROSS DOUGLAS...MORRISON...POPE...STEARNS
AND STEVENS COUNTIES THROUGH 600 AM CDT...
AT 403 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS OVER WEST CENTRAL MINNESOTA. THESE STORMS WERE MOVING
SOUTHEAST AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HAIL UP TO DIME SIZE...WINDS UP
TO 50 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STRONG
STORMS. ISOLATED LOCATIONS COULD RECEIVE A QUICK HALF INCH OF
RAINFALL IN AS LITTLE AS 30 MINUTES.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
SAUK CENTRE AIRPORT.
LAKE HATTIE.
MELROSE.
NEW MUNICH.
LOWRY.
LAKE EMILY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES AND
TREE LIMBS. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4575 9626 4577 9578 4608 9579 4612 9571
4611 9515 4577 9514 4578 9464 4601 9464
4600 9463 4578 9463 4541 9457 4543 9624
TIME...MOT...LOC 0905Z 304DEG 42KT 4569 9497 4583 9585
LSSpecial weather statement, Jul 6, 4:17 AM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
417 AM CDT SUN JUL 6 2014
MNZ041>043-047>049-061115-
DOUGLAS-MORRISON-POPE-STEARNS-STEVENS-TODD-
417 AM CDT SUN JUL 6 2014
...THUNDERSTORMS MOVING ACROSS DOUGLAS...MORRISON...POPE...
STEARNS...STEVENS AND TODD COUNTIES THROUGH 615 AM CDT...
AT 413 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ACROSS WEST CENTRAL MINNESOTA. THESE STORMS WERE
MOVING SOUTHEAST AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HAIL UP TO DIME SIZE...WINDS UP
TO 50 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STRONG
STORMS. ISOLATED LOCATIONS COULD RECEIVE A QUICK HALF INCH OF
RAINFALL IN AS LITTLE AS 30 MINUTES.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
MEIRE GROVE.
NEW MUNICH.
GROVE LAKE.
LAKE EMILY.
PADUA.
SPRING HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES
AND...TREE LIMBS. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4636 9467 4578 9463 4541 9457 4543 9624
4575 9626 4577 9578 4608 9579 4612 9571
4611 9515 4637 9514
TIME...MOT...LOC 0916Z 304DEG 42KT 4562 9482 4576 9570
LSSpecial weather statement, Jul 6, 5:35 AM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
535 AM CDT SUN JUL 6 2014
MNZ048-055>058-061130-
CHIPPEWA-KANDIYOHI-MEEKER-POPE-SWIFT-
535 AM CDT SUN JUL 6 2014
...THUNDERSTORMS MOVING FROM POPE AND SWIFT COUNTIES INTO
CHIPPEWA...KANDIYOHI...AND MEEKER COUNTIES..THROUGH 630 AM CDT...
AT 530 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF MONSON
LAKE STATE PARK TO 10 MILES SOUTH OF BENSON. THESE STORMS WERE MOVING
SOUTHEAST AT 45 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS. INTENSE CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS WILL
ALSO OCCUR.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
DE GRAFF.
MONSON LAKE STATE PARK.
NORWAY LAKE.
SIBLEY STATE PARK.
PENNOCK.
NEW LONDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES... AND
TREE LIMBS. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4552 9521 4549 9513 4542 9513 4541 9495
4513 9427 4491 9462 4489 9521 4516 9574
TIME...MOT...LOC 1032Z 305DEG 37KT 4540 9519 4517 9553
LSSpecial weather statement, Jul 6, 7:50 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
750 AM CDT SUN JUL 6 2014
MNZ049-059-061315-
STEARNS-WRIGHT-
750 AM CDT SUN JUL 6 2014
...THUNDERSTORM MOVING OVER SOUTHEAST STEARNS AND INTO NORTHWEST
WRIGHT COUNTIES THROUGH 815 AM CDT...
AT 748 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 11 MILES SOUTH OF ST CLOUD. THIS STORM WAS MOVING
SOUTHEAST AT 45 MPH.
HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ST AUGUSTA.
FAIRHAVEN.
CLEARWATER.
HASTY.
LAKE MARIA STATE PARK.
MONTICELLO.
LAT...LON 4545 9408 4540 9402 4540 9399 4538 9395
4538 9391 4534 9387 4533 9383 4530 9379
4517 9388 4539 9438 4550 9428
TIME...MOT...LOC 1250Z 293DEG 37KT 4539 9421The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 1:35 AM CDT | Special Weather Statement | MPX | Todd | 55 min |
| Jul 6, 2:27 AM CDT | Special Weather Statement | MPX | Morrison, Todd | 48 min |
| Jul 6, 2:49 AM CDT | Special Weather Statement | MPX | Douglas | 41 min |
| Jul 6, 4:07 AM CDT | Special Weather Statement | MPX | Douglas, Pope, Stearns, Stevens | 113 min |
| Jul 6, 4:17 AM CDT | Special Weather Statement | MPX | Douglas, Pope, Stearns, Stevens, Todd | 118 min |
| Jul 6, 5:35 AM CDT | Special Weather Statement | MPX | Kandiyohi, Meeker | 55 min |
Nearby
Special Weather Statements in Minnesota, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.